MAUDE Adverse Event Report: ICU MEDICAL COSTA RICA LTD. PRIMARY Y-TYPE BLOOD SET, 200 MICRON FILTER, CONVERTIBLE PIN AND NON-VENTED PIN,; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL COSTA RICA LTD. PRIMARY Y-TYPE BLOOD SET, 200 MICRON FILTER, CONVERTIBLE PIN AND NON-VENTED PIN,; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 142059290
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available for investigation as the customer has discarded it.Without the return of the device, a probable cause is unable to be determined.A lot number was not provided.Without a lot number a device history lot review cannot be performed.E1: (b)(6).D4: (b)(4).
 
Event or Problem Description
The event involved a primary y-type blood set, 200 micron filter, secure lock, 80 inch.The problem was: the drip chamber, which contains the filter for the transfusion tubing, burst when the nurse was handling it near the end of the blood transfusion, and the blood "exploded" on the nurse.The nurse was using the tube for a blood transfusion.She was near the end and wanted to get all the blood out of the bag in the room, so she gave it a little pressure, and it burst.Blood spilled everywhere.No defects were noticed before using the product.There was patient involvement and no patient harm.
 
Additional Manufacturer Narrative
One (1) photo provided for evaluation; three (3) photos provided; one (1) photo confirms the complaint of drip chamber burst.No 142059290 samples were provided for evaluation.The reported complaint can be confirmed from the photos provided.The probable cause could not be determined without the return of the failed product.

Brand Name
PRIMARY Y-TYPE BLOOD SET, 200 MICRON FILTER, CONVERTIBLE PIN AND NON-VENTED PIN,
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL COSTA RICA LTD.
zona franca global
la aurora heredia
CS 
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key22055056
Report Number9615050-2025-00236
Device Sequence Number11824860
Product Code FPA
UDI-Device Identifier10887787007142
UDI-Public10887787007142
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K143087
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number142059290
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2025
Supplement Date Received by Manufacturer05/30/2025
Initial Report FDA Received Date05/20/2025
Supplement Report FDA Received Date06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown